It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Severe withdrawls from klonopin and ambien



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-13-2009, 11:50 AM   #1
    wm1980
    Newbie
    (female)
     
    wm1980's Avatar
     
    Join Date: Nov 2009
    Location: Sandy, Utah, USA
    Posts: 3
    wm1980 HB User
    Severe withdrawls from klonopin and ambien

    I really need help getting off this horrific medications. I have been off 1mg of klonopin off and on for 3 years now. I have been off it for about a week now cold turkey and have been having severe withdrawl symptoms. I have replaced it with taking half of a 10mg ambien in the morning and another in the evening. I don't know whats in it, but it helps take the edge off and it does not make me tired. It actually makes me feel completely anxiety free. I tried to stop taking the ambien and have had even worse withdrawl symptoms. They include pounding headaches, sweating, heart racing, foggy thinking, very depressed, restless, nervous. It has been hell. I have no more left of either medication and know that this is just the beginning of a dark hole. Can anyone help or offer suggestions. I have been to the point of considering going to the ER. I don't want to have to do this. I HATE these pills and will do anything to be free of them.

     
    Sponsors Lightbulb
       
    Old 11-13-2009, 12:00 PM   #2
    Bailey55577
    Newbie
    (female)
     
    Bailey55577's Avatar
     
    Join Date: Oct 2009
    Location: USA
    Posts: 9
    Bailey55577 HB User
    Re: Severe withdrawls from klonopin and ambien

    Have you tried over-the-counter Benadryl? It would at least help you to sleep at night.

    Sorry, best advice I can offer. Good luck with your struggles.

     
    Old 11-13-2009, 01:35 PM   #3
    greg7924
    Inactive
    (male)
     
    Join Date: Jun 2008
    Location: USA
    Posts: 21
    greg7924 HB User
    Re: Severe withdrawls from klonopin and ambien

    You are experiencing benzodiazepine withdrawal syndrome and it is very similar to alcohol withdrawal syndrome and just as dangerous. I'm not sure how much you were taking but it is never safe to discontinue a benzodiazepine abruptly after you have developed a long term physical dependance. The list of withdrawal symptoms is long and includes seizures, coma and death. You should be on a tapering withdrawal method under the supervision of a physician. Please proceed to the closest ER and they will refill your prescription. Then find a primary care physician or whoever prescribed them to you to help you with a weaning/tapering schedule. What you are doing is very dangerous.

    Last edited by mod-anon; 11-13-2009 at 09:53 PM. Reason: Please use the Quick Reply button instead of Quote Reply.

     
    Old 11-13-2009, 02:43 PM   #4
    mel486
    Senior Veteran
    (male)
     
    mel486's Avatar
     
    Join Date: Jan 2009
    Location: US
    Posts: 665
    mel486 HB User
    Re: Severe withdrawls from klonopin and ambien

    Going cold turkey from Klonopin can be very dangerous! It is a drug that you REALLY need to taper off of. It took me about 2 months to taper down from 1.5 mg/day and I still had some bad withdrawal days. You should talk to your physician immediately. You need to taper about 10% a week or two with Klonopin and other benzodiazepines.

    Why are you taking ambien for the withdrawals? Ambien is for insomnia.

     
    Old 11-13-2009, 05:40 PM   #5
    wm1980
    Newbie
    (female)
     
    wm1980's Avatar
     
    Join Date: Nov 2009
    Location: Sandy, Utah, USA
    Posts: 3
    wm1980 HB User
    Re: Severe withdrawls from klonopin and ambien

    I am not sure what is in ambien. It almost does the opposite for me. It keeps me awake and takes the edge off of anxiety. I found this out when I took it for sleep one night and stayed awake and felt anxiety free. I am not sure if anyone has had this same experience with Ambien. The end goal is still the same, I want to be pill free asap. I have a dr apt to try to get a refill for my Klonopin script to taper off. I don't really trust this Dr, and I don't think he really trusts me. If I am unable to get the script, I may have to head into the ER to slowly taper off this medication. I wouldn't know the first thing to say to ER why I am there....

    Last edited by wm1980; 11-13-2009 at 05:42 PM.

     
    Old 11-14-2009, 05:47 AM   #6
    unreal
    Senior Member
    (male)
     
    Join Date: Dec 2008
    Location: new york
    Posts: 118
    unreal HB Userunreal HB User
    Re: Severe withdrawls from klonopin and ambien

    The posts in reply to your concerns are very valid. Klonopin withdrawal is very serious and depending on the level of damage it has done to you it can take a very long time to taper and then recover.

    <edited>

    Last edited by mod-anon; 11-14-2009 at 06:08 AM. Reason: do not discuss other forums

     
    Old 11-14-2009, 02:32 PM   #7
    digmusic
    Senior Veteran
    (female)
     
    digmusic's Avatar
     
    Join Date: Mar 2005
    Posts: 930
    digmusic HB Userdigmusic HB Userdigmusic HB Userdigmusic HB User
    Re: Severe withdrawls from klonopin and ambien

    I almost died from coming off of xanax without a dr's supervision. I had two grand-mal seizures back to back. I was only taking 1 mg a day for about a month too! Don't do this alone! You have to taper

     
    Old 11-15-2009, 08:26 AM   #8
    unreal
    Senior Member
    (male)
     
    Join Date: Dec 2008
    Location: new york
    Posts: 118
    unreal HB Userunreal HB User
    Re: Severe withdrawls from klonopin and ambien

    Quote:
    Originally Posted by digmusic View Post
    I almost died from coming off of xanax without a dr's supervision. I had two grand-mal seizures back to back. I was only taking 1 mg a day for about a month too! Don't do this alone! You have to taper
    I am not surprised. Few doctors are aware of the severity of risk with these drugs.

     
    Old 02-15-2010, 05:23 AM   #9
    Mistymiztee
    Newbie
    (female)
     
    Mistymiztee's Avatar
     
    Join Date: Feb 2010
    Posts: 1
    Mistymiztee HB User
    Re: Severe withdrawls from klonopin and ambien

    I am not a physician but I have been advised by one to never go "cold turkey" with Klonopin. It may cause seizures. You're playing Russian Roulette by discontinuing and resuming the medication.

    I take both Klonopin (.75 mg) and Ambien CR (10mg) and am experiencing heart palpitations and excruciating headaches. I'm going to discuss these side effects with the prescribing physician TODAY.

    My best advice to you is to consult ANOTHER physician, one you trust, or go to the ER especially before increasing,decreasing or discontinuing your medication. Also, discuss the matter with your pharmacist who can discuss contraindications. Perhaps there are other medications you can take for anxiety.

    I'm pulling for you. Mistymiztee

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Severe Insomnia, nightmares and meds Bilbo Sleep Disorders 52 08-17-2010 08:53 AM
    Severe insomnia Any help appreciated soleil63 Sleep Disorders 8 08-30-2009 05:17 PM
    Please Need Help With Klonopin melanie in mary Anxiety 8 10-02-2007 04:10 AM
    Extreme hunger after withdrawls? dtalon Addiction & Recovery 3 04-28-2007 02:36 PM
    Is Klonopin Or Ambian Better For Sleep Problems Due To Celexa? jkobeck Anxiety 6 02-14-2006 10:54 PM
    Severe Insomnia!!! And On Ambien! Still Can't Sleep.. Help!!!! TexasWildRose04 Back Problems 27 09-28-2005 07:47 AM
    Starting to go through withdrawls...I"m Scared, Please help me! Creeky Addiction & Recovery 6 01-25-2004 06:09 PM
    KLONOPIN/CELEXA WITHDRAWLS!!!!!!!!! MisyMil Panic Disorders 7 06-10-2003 12:35 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:37 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!